Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 18, 2017, 4:03 AM CDT for Nuckolls County, Webster County, Nebraska. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2017, 4:03 AM CDT (09:03 UTC)
- Expired
- May 19, 2017, 1:30 PM CDT
- In force
- 33 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Guide Rock (GUIN1). The gauge peaked at 12.40 ft at May 18, 2017, 11:00 AM CDT.
- Action stage
- 10.5 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06853020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
277
WGUS43 KGID 180903
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
403 AM CDT THU MAY 18 2017
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-190003-
/O.NEW.KGID.FL.W.0002.170518T0903Z-170519T1830Z/
/GUIN1.1.ER.170518T0830Z.170518T1000Z.170519T1230Z.NO/
403 AM CDT THU MAY 18 2017
The National Weather Service in Hastings has issued a
* Flood Warning for
The Republican River At Guide Rock.
* Until Saturday afternoon.....
* At 3:30 AM Thursday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast. The
river is expected to rise to around 11.4 feet this morning and then
gradually fall this afternoon. Additional rainfall this evening may
once again push the river back above the 11.0 flood stage tonight
into Saturday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Wesely5 follow-up statements
241
WGUS83 KGID 181230
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
730 AM CDT THU MAY 18 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-190330-
/O.EXT.KGID.FL.W.0002.000000T0000Z-170519T1400Z/
/GUIN1.1.ER.170518T0830Z.170518T1130Z.170519T0800Z.NO/
730 AM CDT THU MAY 18 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 6:30 AM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Kelley278
WGUS83 KGID 181238 CCA
FLSGID
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
730 AM CDT THU MAY 18 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-190330-
/O.COR.KGID.FL.W.0002.000000T0000Z-170519T1400Z/
/GUIN1.1.ER.170518T0830Z.170518T1130Z.170519T0800Z.NO/
730 AM CDT THU MAY 18 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 6:30 AM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Kelley654
WGUS83 KGID 181811
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
111 PM CDT Thu May 18 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-190911-
/O.CON.KGID.FL.W.0002.000000T0000Z-170519T1400Z/
/GUIN1.1.ER.170518T0830Z.170518T1630Z.170519T0800Z.NO/
111 PM CDT Thu May 18 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 12:30 PM Thursday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river appears to be cresting this
afternoon, and should gradually fall to below flood stage by early
Friday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
* This warning covers the reach of the Republican River across
southern Webster and far southwestern Nuckolls counties.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$256
WGUS83 KGID 182041
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
341 PM CDT Thu May 18 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-191141-
/O.EXT.KGID.FL.W.0002.000000T0000Z-170519T1300Z/
/GUIN1.1.ER.170518T0830Z.170518T1630Z.170519T0700Z.NO/
341 PM CDT Thu May 18 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 3:30 PM Thursday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river level has started to slowly fall this
afternoon, and should continue falling to below flood stage by
early Friday morning.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
* This warning covers the reach of the Republican River across
southern Webster and far southwestern Nuckolls counties.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Pfannkuch809
WGUS83 KGID 190150
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT Thu May 18 2017
...The flood warning is cancelled for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-190220-
/O.CAN.KGID.FL.W.0002.000000T0000Z-170519T1300Z/
/GUIN1.1.ER.170518T0830Z.170518T1630Z.170519T0008Z.NO/
850 PM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Republican River At Guide Rock.
* At 8:30 PM Thursday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 7:08 PM Thursday.
* Forecast...The river is currently expected to remain high
through Saturday, hovering between 9 and 10 feet, but unless
rainfall over the next 24 hours is heavier than expected, it is not
expected to rise back above flood stage.
* At 11.0 feet...Minor agricultural lowland flooding occurs.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
PfannkuchWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 18, 12:29 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 18, 12:29 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1229 AM CDT Thu May 18 2017
.SHORT TERM...(This evening through Thursday)
Issued at 353 PM CDT Wed May 17 2017
Aloft: A longwave trof was over the Wrn USA. A compact upr low
was embedded over Neb/KS and lifting NE...kicked out by a larger
low upstream over UT/NV/ID. The Neb/KS low will depart the rgn and
head into the upr Midwest tonight while the Wrn low slowly sags
SE through tomorrow. The tightest model clustering suggests it
will be over Wrn CO by 00/Fri.
Surface: Deep low pres was over Ern Neb at 19Z. It was moving NE
along a strong cool front that extended from Hudson Bay to KS to
another deep low over CO. Another cool front was making its way
thru the Wrn USA. The first front will sink into Srn KS with a W-E
orientation tonight and become quasi-stationary tomorrow. This
front will begin to pivot cyclonically in the afternoon as the CO
low ejects into Srn KS.
This has been a busy shift with clean-up for last night's svr
tstms and lingering hydro issues.
A few brief shwrs will linger over the next few hrs...with patchy
steadier light rain possible well N of I-80. Rainfall amts will be
less than .10".
Windy for a time late this afternoon-eve as CAA/mixing transfers
higher winds to the sfc.
Tonight: Becoming p/cldy to even m/clr...but the consensus of
model guidance suggests low stratus will form over part of the
fcst area (FA). Used EKDMOS for low temps (mid-upr 40s).
Thu: M/cldy espcly over S-cntrl Neb. It will be windy and chilly.
Skies could turn p/cldy over N-cntrl KS. This may not have been
depicted well enough in the fcst though. Substantial heating could
occur there even though the warm front remain to the S.
Significant tstm development should occur over SW and Cntrl KS and
SW flow should bring these tstms into N-cntrl KS.
Significant low and deep layer shear will result in svr tstms with
MLCAPE 1500-2000 J/kg. Very large hodographs would support
supercells with extremely large hail. If daytime heating can erode
low-level CIN and storms can remain discrete...tornadoes will also
be possible.
The 12Z/18Z NAM large hail parameter suggests 3" hail will be
possible (conditional on supercell storms occurring). However...
due to some uncertainty of storm mode...will mention 2" in the
HWO. The concern is the number of storms may result in collisions
and mergers resulting in more multicell lines and clusters.
2-4" of R+ fell across much of the FA Tue night into this AM. This
did result in minor flooding and soils are saturated. This setup
(which begins Thu eve and conts thru Fri night) will result in
swaths of more R+.
CIPS analog guidance suggests a high probability of 1" of rain
with the mean of all the analogs suggesting 1-2" and there is
potential for swaths of more if and where storms train.
.LONG TERM...(Thursday night through Wednesday)
Issued at 353 PM CDT Wed May 17 2017
There will probably be a lull late Thu night into Fri AM before
more rain moves in. This system will move out Sat. We may have
overplayed the threat of tstms in the fcst Fri. Stability will be
increasing...but if some clearing occurs under the cold pool
aloft...more tstms will be possible.
The busyness of today combined with focus on the system Thu-Fri
did not allow for anytime to look beyond.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1226 AM CDT Thu May 18 2017
Dry conditions are forecast through most of this TAF period, with
ceilings the main issue. The area is expected to be sitting north
of a warm frontal boundary across KS, keeping the potential for
stratus around. Current north-northwesterly winds are expected to
turn more northeasterly then easterly through the TAF period, and
may be gusty at times. Best chances for precipitation look to hold
off until after 00Z.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from this evening through late Friday night
for NEZ048-049-062>064-073>077-083>087.
KS...Flash Flood Watch from this evening through late Friday night
for KSZ005>007-017>019.
&&
UPDATE...Heinlein
SHORT TERM...Kelley
LONG TERM...Kelley
AVIATION...ADPHazardous weather outlook, May 17, 11:53 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1153 PM CDT Wed May 17 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1153 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will affect the area from Thursday evening to Friday evening. Swaths of heavy rain will occur...and given the wet soil conditions...this could lead to flash flooding and/or areas of low-land flooding over localized portions of north central Kansas and south central Nebraska. Please see the Flood Watch message for detailed information. Some thunderstorms may be severe from 4 PM to 11 PM Thursday... mainly over north central Kansas. Very large hail at least 2 inches in diameter...damaging winds near 60 mph...and a tornado or two will be possible. Further north in south central Nebraska, between Interstate 80 and the Kansas state line...there could be a severe storm or two with hail around 1 inch being the main threat. A few thunderstorms are also possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:26 AM CDT | Areal Flood Warning | GID | Polk | 6 hr |
| May 18, 7:44 AM CDT | Areal Flood Warning | GID | Polk | 3 days |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.